Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
01 Dec 2005
Pains in abdomen
I went off the pill 7 months ago. My husband and I have been trying for a baby for the last 3 months. For six months after going off the pill my period stayed away. While on the pill my periods was normal. Three weeks ago I got my period and it was heavy (pains and bleeding). It kept on for 7 days. On the pill it lasted 3 days. More than a week ago (a few days after period stopped) I started getting lower abdomenal pains. Sometimes it's on the left side, sometimes on the right and sometimes (but rarely) in the middle. It's sharp, short pains that are consistant. I thought I might be ovalating but ovalation doesn't last for a week and only starts from your 14th day (as far as I know) and the pains started on my 8th/9th day, I am now on my 16th day, although I don't know yet if I am on a 28day cycle since I just had one period from quitting the pill. I then thought I might be pregnant and did a test 2 days ago which was negative. Yesterday I saw the doctor and he said that it's my colon but I've suffered from a spastic colon for years and have never experienced this kind of pains. I am also very tired the past week. I saw a gynae 3 months ago and she said that my servix is enlarged, that it feels like the servix of a pregnant woman. She also said that I must come back to her in Januarie so that we can do tests to see if I everything is ok. I started going on the pill 10 years ago, when I started with my period. My period was very irregular and the gynae said I must go on the pill, it's the only way that I can have normal periods. What could be the problem? Could I be pregnant?
It can take a while for your periods to normalise after stopping the Pill though, if they were irregular before, it may be that you have a problem with ovulation. When you see your gynaecologist in January, I am sure she will check this. Pregnancy is not likely as you had a period 3 weeks ago and had a negative pregnancy test. I cannot tell what the cause of your pain is without examining you. Possibiltiies are a bladder infection, ovarian cyst, spastic colon, endometriosis.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- Is your stuffy nose 'stuffing up' your brain?
- OPINION | Ivermectin: Why a potential Covid-19 treatment isn’t recommended for use
- Scientists warn against videos alleged to be showing adverse Covid-19 vaccine side effects
- Frequently interrupted sleep increases the risk of death, especially in women
- Covid-19 infection indoors: This app can tell you how long it will take to catch the virus
- ANALYSIS | The ANC's tactics to control Parliament laid bare at Zondo commission
- Zondo commission: Zuma relied on alleged lack of security clearance to institute inquiry against Nxasana
- ANALYSIS | Daniel Mminele's sudden departure is about more than Absa losing its first black CEO
- Karyn Maughan | Zuma lawyers quit: Will the 'broke' former president’s trial ever get started?
- Rainbow Cup 'SA' … more derbies, but they COULD dazzle
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
32% - 9439 votes
68% - 20029 votes